Prescription Drug Discussion Forums  

Go Back   Prescription Drug Discussion Forums > Medication Discussions > Specific Drug Discussions > Provigil

Notices

Reply
 
Thread Tools Display Modes
  #1  
Old 10-18-2003, 05:00 AM
Unregistered
Guest
 
Posts: n/a
Default A Concerned Addict

I am an addict in recovery and I have found that since I started taking Provigil (for depression? is this a mistake?) I have had a strong feeling of dependence on this medication. I am taking several other meds, but this medication seems a bit extreme. It is very strong and I have lost seven pounds in the past three days on Provigil. Hm...
Reply With Quote
  #2  
Old 12-03-2005, 06:00 AM
Unregistered
Guest
 
Posts: n/a
Default No Subject

I am also in recovory and take provigil for depression. It has helped me a lot. I had to deal with my head telling me I was dependent and it is a struggle. My sponsor has seen me struggle with my depression and medication for 3 years and this is the first medication that has helped. I take a very small dosage and have not noticed a weight loss although my appetite isn't that great. I feel the benefits of this medication are worth it. My doctor knows I am an addict and I have trust in his judgement. I read "In Times Of Illness" and other literature, talk to my support group and sponsor. People in my life have commented on the positive change in me. Depression is also a deadly disease and I don't want to die today. I didn't get clean to have depression take away my life. I have two diseases and I need to treat both of them.
Reply With Quote
  #3  
Old 12-03-2005, 06:00 AM
Kim Meece
Guest
 
Posts: n/a
Default Provigil

I have recently stopped taking Provigil after being placed on it 1 1/2 years ago. Like you I am a recovering addict so I do not know why my Dr. who is aware of my past addictions would ever place me on such a drug. I have been off of Provigil for 2 weeks now and have been having alot of trouble. I have had 2 episodes requiring hospitilazation. I do not know yet if this could be a factor for I have yet to see the Specialists until next week. You can bet I will bring this up! I remember my first "episode" which happened on August 12, 2004 I had taken Provigil and we were on the way to Greenville, South Carolina a 20 minute ride from my hometown. By the time we got to Greenville I could not talf for 6 HOURS,was combative(it took 6 people to hold me down at the ER room) I am 4'11 weighing 120 lbs. They said all I did for 6 hours was lay there with my eyes open staring at the walls, ceiling, etc. Could not communicate with anyone, did not reconize anyone. In other words "In My On Little World" The second time it happened was just last week 9-3-04. Again requring hospitilazation, only this "episode" lasted 13 HOURS. Again the same--staring at the walls, ceilings. I would look at my mother and my husband -so I am told but not a word for 13 HOURS! I can not say for sure at this point it may have been caused by Provigil because each time was different. The first "episode" I had taken Provigil and the second I had not. I will keep you posted after seeing the Specialists next week. Good Luck!
Reply With Quote
  #4  
Old 01-14-2008, 01:06 AM
roni
Guest
 
Posts: n/a
Default provigil

Hey I am an addict with coming up on 18 years clean , wow amazing **** when i think about it , anyhow hon bottom line is motivation what is the motivation? Do you take it as prescribed to deal with depression or are ya having fun with it, only you can answer that be honest with yourself, dont worry about what anyon eelse says they do not live in your head, If you had a broken leg and needed a splint on it would you worry, if you didnt have a broken leg and were just seeing attention,sympathy or whatever thats different> A lot of depression is due to temporal lobe inactivity stimulants activate these areas and are helpful just use as prescribed and work with someone on the issues that lead to the depression , if you need help staying honest with it have someone you trust ( I know that can be hard.. but theres someone you know who loves you for the right reasons and can hold you to your truth I hope!)Provigil isn't the question, motivation is, I was very against head meds untill I sponsored and loved a great many depressed people ,(We have to be honest with our doctors and ourselves however)I didn't even use them after a brain tumor death of my mother on and on (its amazing what we can handle and stay clean )I have even had to adress my sponsors own irresponsibility with them, she didnt even realize how it had creeped up,( personal probs people pleasing etc), Over the past 7 years of recovery however I have tryed a few and not liked the affects, I recently tryed Selegiline which is a parkinsons drug actually and really had a good experience with it , no high feeling just really better than I had in years, I hadn't realized how crappy I felt despite all the stepwork etc..If provigil gives you the heebie jeebies ( as it is related to speed) try asking about it,( I personally cant handle speeed feeling anymore) do what it takes to be 100%,Be honest with the person in the mirror, as long as you know your truth Goodluck to ya, the will of god wont take you where the grace of god cant keep you, ALOHA
Reply With Quote
Reply

Bookmarks

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off

Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
concerned mother Burton Zonegran 6 08-19-2007 11:30 PM
concerned Tiffany Zelnorm 0 12-03-2005 06:00 AM
Recovering Addict Andy Strattera 3 12-03-2005 06:00 AM
concerned knowles, j.m. Clarinex 1 09-21-2003 05:00 AM


This site is presented as an educational source only. The information on this site is not a substitute for a visit with your doctor or pharmacist. Always talk to your doctor before changing medications or dosage, or if you experience any serious side effects. The information on this site that has been contributed by other visitors should be taken with a grain of salt. This is the Internet and you have no idea if the person who posted any information knows what they are talking about. Use this site to come up with a list of questions to ask your doctor, do not use this site to replace your doctor.

All times are GMT. The time now is 09:06 PM.


Powered by vBulletin® Version 3.8.8
Copyright ©2000 - 2019, vBulletin Solutions, Inc.